It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-24-2004, 02:44 AM   #1
Senior Member
 
Join Date: Aug 2004
Posts: 131
Felix73 HB User
Losing hope

Hi all,

I'm hoping someone here can offer me some advice. For the last few weeks, I have been feeling lousy - very tired and very down. I was doing well on thyroxine (125mg) and Armour (2 grains) for my hypo but I got my dosage in a mess and as a result (I think) I feel like I am back where I started back in August.

I am so fed up with this and have been feeling very depressed with life. I have spoken to my doctor and he says to let my meds settle down for a couple of weeks and then contact him if I am still feeling lousy.

But I am now wondering if he is missing something and if there is anything else going on apart from my thyroid. I'm also wondering if I should start a course of anti-depressants or something for anxiety but am worried about side-effects etc.

I think someone here will understand how I am feeling,and perhaps offer some advice.

Thanks Felix x

 
Sponsors Lightbulb
   
Old 11-24-2004, 07:09 AM   #2
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,880
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Losing hope

Hi Felix, How are your bloodtests? When I was hypoT, the antidepressant made me more depressed. It may also depend how hypo you are.

Take care I know it is a rough way to live.
__________________
** RAI ablation for Graves disease 2004**

 
Sponsors Lightbulb
   
Old 11-24-2004, 07:35 AM   #3
Senior Member
 
Join Date: Aug 2004
Posts: 131
Felix73 HB User
Re: Losing hope

Hi Lady,

Thanks. I've not had any blood tests done recently as I'm stuck between a GP who only uses TSH tests and a specialist who I have to travel to see.
I don't think anti-depressants will work but I feel so out of control that I want to do something positive. It's putting immense pressure on my boyfriend as I'm so down all the time.

Is it normal to have these big ups and downs when you are titrating your dosage. i went hyper for a while and had to cut my dose so I think that's where it started to go wrong.

Thanks again,
Felix x

 
Old 11-26-2004, 01:58 AM   #4
Junior Member
(female)
 
Join Date: Nov 2004
Location: New Zealand
Posts: 16
natt2004 HB User
Smile Re: Losing hope

Cheer up, it sometimes takes awhile for the medications to settle and start doing something. I always feel awful when Ive had my dosage or medication changed, it should be a lot better soon though. Especially wait and see how you feel in the next couple of weeks before you decide to take anti-depressants. I have no idea whether it has anything to do with my hypothyroidism or anything but when I went on anti-depressants they actually had the opposite effect and made me suicidal.

 
Old 11-26-2004, 04:49 AM   #5
Senior Member
 
Join Date: Aug 2004
Posts: 131
Felix73 HB User
Re: Losing hope

hi Natt,

Thanks. I think things are improving slowly. I went into the doctors to get some blood tests done as a reference and ended up nearly having a stand up row with the doctor who had never heard of Free T3 and Free t4 tests and told me I would have to go overseas to have them done. When I made him call the lab to check, he gave in "as a favour"! Bah. I'm just getting so sick of battling with incompetent doctors.

Rant over. I just think its God help you if you don't know what you are doing yourself.
if anyone else is reading this, please do you own research and don't just rely on the doctors.

Felix x

 
Old 11-26-2004, 05:52 AM   #6
Junior Member
(female)
 
Join Date: Nov 2004
Location: New Zealand
Posts: 16
natt2004 HB User
Re: Losing hope

I agree - I have had many arguments with incompetent doctors. This is one condition that the doctors know virtually nothing about, let alone knowing how to treat it. I've found the best way to make sure my condition is handled properly is to arm myself with as much informaton as possible. And to stop being afraid and in awe of the doctors - most of the time I know more about my health than them anyways

 
Old 01-23-2005, 02:42 AM   #7
Junior Member
(female)
 
Join Date: Jan 2005
Location: australia
Posts: 10
ozzieone HB User
Re: Losing hope

Couldn't agree more Felix x,do some research and put your GP to shame.I've had the same experience with Lipitor,bad reaction,and the doc didn't think it was the meds!Now I'm facing doing battle with him again,so I'm scouring the boards for info on Graves meds and menopause,Micardis in particular.Having just read about the ovaries and thyroid hormone receptors I think maybe it's just my thyroxine dosage that should be altered.At my age,55,I really don't need more health problems,and I'm sure the doc will suggest a hysterectomy. Hey ho,here we go again.Regards Ozzieone.

 
Old 01-23-2005, 12:42 PM   #8
Senior Veteran
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 3,450
LuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB UserLuvMyLilDoggie HB User
Re: Losing hope

Quote:
Originally Posted by Felix73
hi Natt,

Thanks. I think things are improving slowly. I went into the doctors to get some blood tests done as a reference and ended up nearly having a stand up row with the doctor who had never heard of Free T3 and Free t4 tests and told me I would have to go overseas to have them done. When I made him call the lab to check, he gave in "as a favour"! Bah. I'm just getting so sick of battling with incompetent doctors.

Rant over. I just think its God help you if you don't know what you are doing yourself.
if anyone else is reading this, please do you own research and don't just rely on the doctors.

Felix x
First of all, great advice! We are our best advocates when we educate ourselves.
Now I can just speak for myself on this one. I was on Prozac for menstral cramps before my hypo dx. Prozac btw worked GREAT! Totally took away the cramps. But it did nothing for my depression so my doctor (lovely man ) rx'd Xanax in ADDITION to the Prozac I was already taking. Still, the depression was there to the point of me going to the ER crying my eyes out and telling the doctor I thought I wanted to kill myself. That doc tested my TSH and found it to be high. She started me on Synthroid. Thank God I went to the ER that night. If I had left it up to my lovely doctor , he never would have tested my thyroid. Needless to say, he's not my doctor anymore.
Barb
__________________
Live, Love, Laugh.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Exercising and not losing any weight tigerlily6200 Exercise & Fitness 4 06-16-2008 04:10 PM
Losing hope and need help...PLEASE isalu Inner Ear Disorders 8 11-15-2006 08:06 AM
Losing friendships, feeling hopeless, hard to keep going... *Versailles* Depression 20 11-01-2005 02:55 AM
Losing Hope mink Pain Management 4 07-14-2005 11:04 PM
Losing hope and the will to continue bouncedaround Spinal Cord Disorders 18 04-27-2005 01:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!